Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 153, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 4, 2007, 6:11 PM CDT for Saint Clair County, Washington County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2007, 6:11 PM CDT (23:11 UTC)
- Expired
- Jul 4, 2007, 6:51 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Saint Clair County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 042311 SVRLSX ILC163-189-050000- /O.NEW.KLSX.SV.W.0153.070704T2311Z-070705T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 611 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS * UNTIL 700 PM CDT * AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF LIVELY GROVE...OR 9 MILES SOUTHEAST OF FREEBURG...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... LIVELY GROVE... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3843 8986 3829 8989 3822 8952 3842 8947 $$ TILLY
1 follow-up statement
000 WWUS53 KLSX 042351 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 651 PM CDT WED JUL 4 2007 ILC163-189-050001- /O.CAN.KLSX.SV.W.0153.000000T0000Z-070705T0000Z/ WASHINGTON IL-ST. CLAIR IL- 651 PM CDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR AND WESTERN WASHINGTON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9:00 PM. LAT...LON 3843 8986 3829 8989 3822 8952 3842 8947 $$ TILLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:08 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 4, 6:08 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 608 PM CDT WED JUL 4 2007 .DISCUSSION... MOIST AND UNSTABLE AIRMASS OVER THE AREA COMBINED WITH A WEAK FRONTAL BOUNDARY IS PRODUCING SCATTERED CONVECTION. SO FAR THE STORMS ARE BEHAVING THEMSELVES...BUT WITH 2000-3000 J/KG OF CAPE AND MID-LEVEL DRY AIR ENTRAINMENT SHOWING UP ON RUC SOUNDINGS AS WELL AS THE 18Z ILX SOUNDING...WE COULD SEE WET MICROBURSTS. STILL THINK HAIL IS LESS OF A WORRY AS THE FREEZING LEVEL ON THE ILX SOUNDING IS OVER 15000 FT. ALSO DONT THINK WELL SEE THE STORMS GET TOO ORGANIZED OVER OUR CWFA AS DEEP LAYER SHEAR IS VIRTUALLY NON-EXISTENT. THINK THE STORMS WILL WEAKEN SLOWLY AS WE LOSE DAYTIME HEATING THIS EVENING...THOUGH THERE MAY BE LINGERING SHOWERS AND STORMS THROUGH MIDNIGHT. THE WEAK FRONT PUSHES INTO THE CWFA ON THURSDAY WHICH WILL DRY OUT THE LOW LEVELS GENERALLY ALONG AND SOUTH OF THE I-70 CORRIDOR. STILL THINK THERE WILL BE ENOUGH JUICE AROUND IN SOUTHEAST MISSOURI AND POSSIBLY SOUTHERN ILLINOIS FOR SCATTERED STORMS TO DEVELOP AGAIN. BUFKIT SOUNDING FROM KFAM FOR THURSDAY AFTERNOON SHOWS A MAX CAPE OF ALMOST 2000 J/KG. BUT AGAIN...VERY LITTLE SHEAR SO ANY STORMS THAT DO FORM WILL PROBABLY BE MUCH AS THEY ARE TODAY...SCATTERED AND MARGINALLY SEVERE. BOTH THE GFS AND NAM ARE STILL PUSHING THE FRONT SOUTH OF THE AREA ON THURSDAY NIGHT WHICH SHOULD BRING OUR RAIN CHANCES TO AN END AS DRY AIR AT LOW LEVELS FILTERS BACK INTO THE CWFA. THE WEEKEND AND THE BEGINNING OF NEXT WEEK LOOKS TO BE WARM AND DRY. 850MB TEMPS OF 18-20 ARE BEING FORECAST BY BOTH THE GFS AND THE NAM WHICH MIXES DOWN TO UPPER 80S-LOWER 90S MAX TEMPS. MOS GUIDANCE AGREES NICELY WITH THESE TEMPS SO HAVE FOLLOWED THE GUIDANCE PRETTY CLOSELY. THE GFS CONTINUES TO ADVERTISE ANOTHER COLD FRONT MOVING INTO THE AREA ON MONDAY NIGHT AND TUESDAY. GFS LOOKS TO BE SUFFERING FROM CONVECTIVE FEEDBACK AS IT DEVELOPS SEVERAL QPF BULLSEYES OVER THE SOUTHERN PLAINS ON THE WESTERN END OF THE FRONT. STILL THINK THERES A DECENT CHANCE FOR PRECIPITATION WITH THE FROPA SO HAVE INCLUDED CHANCES IN THE FORECAST FOR MONDAY NIGHT THROUGH WEDNESDAY. CARNEY && .AVIATION... FOR THE 00Z TAFS... COLD FRONT REMAINS EXTENDED FROM NORTHERN IL TO NORTHEAST MO THEN INTO CENTRAL KS LATE THIS AFTERNOON. FRONT IS FORECAST TO MOVE SLOWLY SOUTHEASTWARD DURING THE PERIOD. ISOLATED CONVECTION TO DISSIPATE LATER THIS EVENING. FOR NOW WILL HAVE VCTS MENTION FOR KCOU AND KSTL...WHERE MOST ACTIVITY IS AT THIS TIME. OTHERWISE... MAIN ISSUE IS TIMING OF FRONTAL BOUNDARY AS IT SLIDES SOUTH ACROSS THE TAF SITES DURING THE DAY ON THURSDAY. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 4, 3:51 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CDT WED JUL 4 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 351 PM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS AND FREQUENT DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY FOR AREAS MAINLY SOUTH OF INTERSTATE 70. STORMS ARE NOT EXPECTED TO BE SEVERE...THOUGH LOCALLY HEAVY RAIN...GUSTY WINDS...AND FREQUENT DEADLY LIGHTNING WILL BE POSSIBLE WITH THE STRONGEST STORMS. THE CHANCE FOR THUNDERSTORMS WILL RETURN MONDAY NIGHT AND TUESDAY FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD BE PREPARED FOR IMMEDIATE ACTIVATION THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:36 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.